Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 9, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 23, 2010, 4:05 AM CDT for 15 counties in Texas. It took effect at Apr 23, 2010, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2010, 4:05 AM CDT (09:05 UTC)
- In effect from
- Apr 23, 2010, 10:00 AM CDT
- Expired
- Apr 23, 2010, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 35 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
771 WWUS74 KAMA 230905 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 405 AM CDT FRI APR 23 2010 TXZ011>013-016>018-231730- /O.NEW.KAMA.WI.Y.0009.100423T1500Z-100424T0200Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 405 AM CDT FRI APR 23 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. * WINDS: WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE MORNING WITH GUSTS NEAR OR JUST ABOVE 50 MPH DURING THE AFTERNOON. WINDS WILL DIMINISH TO 15 TO 25 MPH BY 9 PM TONIGHT. * IMPACTS: THESE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS TODAY...RESULTING IN A STRONG CROSS WIND ON NORTH-SOUTH ROADS. IN ADDITION...PATCHY BLOWING DUST IS EXPECTED ACROSS THE SOUTHWEST TEXAS PANHANDLE WHICH MAY REDUCE VISIBILITIES TO LESS THAN 1 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS. && $$ JOHNSON
3 follow-up statements
497 WWUS74 KAMA 231530 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1030 AM CDT FRI APR 23 2010 TXZ011>013-016>018-232330- /O.CON.KAMA.WI.Y.0009.000000T0000Z-100424T0200Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 1030 AM CDT FRI APR 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. * WINDS: WEST WINDS WILL REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR OR JUST ABOVE 50 MPH. WINDS WILL DIMINISH TO 15 TO 25 MPH BY 9 PM TONIGHT. * IMPACTS: THESE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS TODAY...RESULTING IN A STRONG CROSS WIND ON NORTH- SOUTH ROADS. IN ADDITION...PATCHY BLOWING DUST IS EXPECTED ACROSS THE SOUTHWEST TEXAS PANHANDLE WHICH MAY REDUCE VISIBILITIES TO LESS THAN 1 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS. && $$ NUNEZ
244 WWUS74 KAMA 232051 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 351 PM CDT FRI APR 23 2010 TXZ006>010-014-015-019-020-240200- /O.EXA.KAMA.WI.Y.0009.000000T0000Z-100424T0200Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER... MIAMI...CANADIAN...PAMPA...SHAMROCK...WHEELER...CLARENDON... WELLINGTON 351 PM CDT FRI APR 23 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR PARTS OF THE NORTHERN AND SOUTHEAST TEXAS PANHANDLE. * WINDS: WEST WINDS WILL REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. WINDS WILL DIMINISH TO 15 TO 25 MPH BY 9 PM TONIGHT. * IMPACTS: THESE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS TODAY...RESULTING IN A STRONG CROSS WIND ON NORTH- SOUTH ROADS. IN ADDITION...PATCHY BLOWING DUST IS EXPECTED ACROSS THE SOUTHWEST TEXAS PANHANDLE WHICH MAY REDUCE VISIBILITIES TO LESS THAN 1 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS. && $$ TXZ011>013-016>018-240200- /O.CON.KAMA.WI.Y.0009.000000T0000Z-100424T0200Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 351 PM CDT FRI APR 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. * WINDS: WEST WINDS WILL REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. WINDS WILL DIMINISH TO 15 TO 25 MPH BY 9 PM TONIGHT. * IMPACTS: THESE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS TODAY...RESULTING IN A STRONG CROSS WIND ON NORTH- SOUTH ROADS. IN ADDITION...PATCHY BLOWING DUST IS EXPECTED ACROSS THE SOUTHWEST TEXAS PANHANDLE WHICH MAY REDUCE VISIBILITIES TO LESS THAN 1 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS. && $$
240 WWUS74 KAMA 232309 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 609 PM CDT FRI APR 23 2010 TXZ006>020-240200- /O.CON.KAMA.WI.Y.0009.000000T0000Z-100424T0200Z/ HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...HARTLEY...CHANNING...DUMAS...BORGER... MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...WHITE DEER... PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...CLAUDE... CLARENDON...WELLINGTON 609 PM CDT FRI APR 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR MOST OF THE TEXAS PANHANDLE EXCEPT THE EXTREME NORTH. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE UNTIL NEAR SUNSET. WINDS ARE FORECAST TO DIMINISH TO 15 TO 25 MPH BY 9 PM THIS EVENING. * IMPACTS: THESE STRONG WINDS MAY RESULT IN HAZARDOUS TRAVEL CONDITIONS THROUGH SUNSET...ESPECIALLY ALONG NORTH TO SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ ANDRADE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 23, 3:40 AM CDT, 25 minutes earlier.
Area forecast discussion, Apr 23, 3:40 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
340 AM CDT FRI APR 23 2010
.DISCUSSION...
THE MCS THAT DEVELOPED OVER THE PANHANDLES THIS EVENING HAS MOVED
OFF TO THE EAST AS A PACIFIC COLD FRONT USHERS DRIER AIR INTO THE
CWA. WITH STRONG VERTICAL MIXING AND A DEEPENING CYCLONE OVER THE
PLAINS...WEST WINDS WILL CRANK UP LATER TODAY. A WIND ADVISORY WILL
BE ISSUED FOR THE SOUTHWEST TX PANHANDLE WHERE SUSTAINED WINDS OF 35
MPH ARE EXPECTED. THE SOUTHEAST ZONES ARE AT A LOWER ELEVATION AND
MAY HAVE TROUBLE MIXING THE STRONGEST WINDS TO THE SURFACE WHILE THE
NORTHERN ZONES WILL BE A BIT CLOSER TO THE CYCLONE IN A WEAKER
GRADIENT. ALSO INCLUDED SHOWERS AND THUNDERSTORMS IN THE NORTHERN
ZONES TODAY AS THE COLD CORE OF THE UPPER LOW MOVES ACROSS THE
REGION. WE COULD ALSO SEE SOME PATCHY BLOWING DUST IN THE SOUTH
GIVEN THE STRENGTH OF THE WINDS.
A COLD FRONT WILL TRAVERSE THE AREA SATURDAY MORNING...SHIFTING
WINDS TO THE NORTHWEST AND NORTH AT 20 TO 30 MPH. THE AFOREMENTIONED
LOW POPS WERE RETAINED TONIGHT AND EVEN INTO THE DAY ON SATURDAY
/WITHOUT THE MENTION OF THUNDER/ AS THIS SYSTEM SLOWLY MOVES TO THE
EAST. WINDS MAY BRIEFLY APPROACH WIND ADVISORY CRITERIA YET AGAIN
BUT THIS WILL NOT BE COVERED BY ANY HEADLINES AT THIS TIME.
NORTHWEST FLOW ALOFT WILL PERSIST ON SUNDAY WITH TEMPS GENERALLY
REMAINING IN THE VICINITY OF 70 DEGREES WITH RELATIVELY LIGHT WINDS
AND NO PRECIP ANTICIPATED. HOWEVER...THE NEXT COLD FRONT IS FORECAST
TO ARRIVE LATE SUNDAY NIGHT INTO MONDAY MORNING. THIS IS QUITE A BIT
FASTER THAN I HAVE SEEN OVER THE PAST SEVERAL NIGHTS BUT THE
GFS...ECMWF AND NAM ARE ALL ON BOARD WITH THE FASTER FROPA. TEMPS
HAVE BEEN COOLED DOWN ACCORDINGLY FOR MONDAY BUT STRANGELY ENOUGH
THE GFS IS NOW THE COLDER SOLUTION WHEREAS IT WAS 15 DEGREES OR SO
WARMER THAN THE ECMWF THE PAST FEW NIGHTS. WE COULD SQUEEZE OUT SOME
LIGHT PRECIP AGAIN ON MONDAY WITH POPS FAVORING THE NORTHERN ZONES.
IF THE GFS/ECMWF ARE CORRECT...WE LOOK TO TRANSITION BACK TO THE
PATTERN WE EXPERIENCED EARLY IN THE MONTH WITH A MORE NORTHERLY
STORM TRACK AND PERSISTENT...STRONG LEE CYCLOGENESIS. THIS WOULD
SUPPORT BREEZY/WINDY CONDITIONS AND A GENERALLY UNFAVORABLE CHANCE
OF PRECIPITATION. THE FLOW ALOFT IS PROGGED TO BECOME SOUTHWESTERLY
BY WEDNESDAY WHICH CAN ALWAYS HOLD A FEW SURPRISES THIS TIME OF YEAR
BUT WE TEND TO SEE MORE DRY SLOTTING IN THIS SETUP. THE GULF APPEARS
TO OPEN UP BY MIDWEEK BUT OUR LOW LEVEL FLOW BEGINS TO VEER TO THE
SOUTHWEST BY THURSDAY. I WOULD NOT RULE OUT ISOLATED CONVECTION ON
WEDNESDAY...PARTICULARLY IN THE VICINITY OF THE SURFACE TROF BUT THE
PRESENCE OF AN ELEVATED MIXED LAYER WITH THE STRONG SOUTHWESTERLIES
ALOFT WILL KEEP INSTABILITY RATHER TAME. THEREFORE...NO POPS HAVE
BEEN INCLUDED IN THE EXTENDED. THAT SAID...TEMPS LOOK TO WARM
QUICKLY TO NEAR 80 DEGREES ON WEDNESDAY AND REMAIN IN THE MID 70S TO
NEAR 80 DEGREES ON THURSDAY. WE MAY SEE ENHANCED CONVECTIVE
POTENTIAL NEXT WEEKEND BUT THAT IS ALMOST TO FAR OUT TO EVEN
SPECULATE ON AT THIS POINT.
JOHNSON
&&
.FIRE WEATHER...
STRONG WEST WINDS CAN BE EXPECTED ACROSS THE TX/OK PANHANDLES TODAY
BECOMING NORTHERLY ON SATURDAY. WIND SPEEDS AT 20FT WILL GENERALLY
RANGE FROM 20 TO 25 MPH. RELATIVE HUMIDITIES WILL FALL TO 20 TO 30
PERCENT ACROSS THE WESTERN HALF OF THE CWA EACH DAY. HOWEVER...FIRE
WEATHER CONCERNS WILL BE SOMEWHAT MUTED DURING THESE PERIODS GIVEN
THE LARGE AMOUNT OF RAINFALL RECEIVED OVER THE PAST WEEK. BENIGN
FIRE WX CONDITIONS ARE EXPECTED SUNDAY THROUGH TUESDAY GIVEN COOLER
CONDITIONS AND/OR LIGHT 20FT WINDS. FIRE WEATHER CONCERNS WILL RAMP
UP A BIT WEDNESDAY THRU FRIDAY AS LEE TROFFING RESUMES AND SOUTH
WINDS INCREASE TO 20 MPH OR GREATER.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 42 68 42 69 42 / 10 10 5 0 0
BEAVER OK 45 68 43 68 40 / 20 20 10 0 0
BOISE CITY OK 40 65 39 67 39 / 20 20 10 0 0
BORGER TX 46 69 46 71 44 / 10 10 5 0 0
BOYS RANCH TX 41 68 41 70 40 / 10 10 5 0 0
CANYON TX 41 68 41 69 41 / 10 10 5 0 0
CLARENDON TX 45 70 46 71 44 / 5 10 5 0 0
DALHART TX 40 67 39 70 39 / 20 10 10 0 0
GUYMON OK 44 67 42 69 38 / 20 20 10 0 0
HEREFORD TX 40 68 40 70 41 / 5 10 5 0 0
LIPSCOMB TX 45 69 45 68 41 / 20 20 10 0 0
PAMPA TX 45 68 45 70 43 / 10 10 5 0 0
SHAMROCK TX 46 71 46 71 46 / 10 10 5 0 0
WELLINGTON TX 47 72 47 73 47 / 10 10 5 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DEAF SMITH...
OLDHAM...POTTER...RANDALL.
OK...NONE.
&&
24/10Hazardous weather outlook, Apr 23, 1:17 AM CDT, 2 hours 48 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 117 AM CDT FRI APR 23 2010 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 117 AM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WINDY CONDITIONS WILL OCCUR ACROSS THE SOUTHWEST TEXAS PANHANDLE ON FRIDAY...WITH SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS. A WIND ADVISORY MAY BECOME NECESSARY ON FRIDAY ACROSS THE SOUTHWEST TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TAB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:33 PM CDT | Tornado Warning | AMA | Collingsworth, Wheeler | 42 min |
| Apr 22, 7:45 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 60 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.